Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 11, 2021, 7:04 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 7:04 PM CST (01:04 UTC)
- Expired
- Dec 12, 2021, 4:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
590 WHUS74 KCRP 120104 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 704 PM CST Sat Dec 11 2021 GMZ270-275-120500- /O.CAN.KCRP.GL.W.0006.000000T0000Z-211212T0200Z/ /O.NEW.KCRP.SC.Y.0081.211212T0104Z-211212T0800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 704 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 2 AM CST Sunday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-120500- /O.CAN.KCRP.GL.W.0006.000000T0000Z-211212T0200Z/ /O.NEW.KCRP.SC.Y.0081.211212T0104Z-211212T0500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 704 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...Until 11 PM CST this evening. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-120215- /O.CAN.KCRP.SC.Y.0080.000000T0000Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 704 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... North winds from 15 to 20 knots will continue through mid evening over the bays. Mariners in small craft should exercise caution. $$ TMT
1 follow-up statement
210 WHUS74 KCRP 120452 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1052 PM CST Sat Dec 11 2021 GMZ250-255-120600- /O.EXP.KCRP.SC.Y.0081.000000T0000Z-211212T0500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1052 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM CST THIS EVENING... North winds will range from 15 to 20 knots with seas ranging from 4 to 6 feet into the early overnight hours. Mariners in small craft should exercise caution. $$ GMZ270-275-121000- /O.EXT.KCRP.SC.Y.0081.000000T0000Z-211212T1000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1052 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... * WHAT...North winds around 20 knots with gusts up to 25 knots and seas 6 to 9 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 4 AM CST Sunday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 5:37 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 11, 5:37 PM CST, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
537 PM CST Sat Dec 11 2021
.DISCUSSION...
Winds continue to diminish over the coastal region. Cancelled the
wind advisory early for this area.
&&
.AVIATION...00Z TAFs
Band of mid level clouds have moved offshore. Expect thin cirrus
to move across south Texas tonight. Gusty north winds along the
coast will diminish over the next couple of hours with winds
steadily decreasing tonight as surface high pressure builds into
the region. Winds will veer to northeast Sunday morning and
east to southeast in the afternoon. A band of mid level clouds
expected to move into the southern portions of south Texas by
late afternoon. VFR conditions will be prevalent through period.
&&
.PREV DISCUSSION... /Issued 333 PM CST Sat Dec 11 2021/
SHORT TERM (Tonight through Sunday Night)...
Gusty winds persist across the area this afternoon, but are very
gradually subsiding. Have trimmed the wind advisory back to only
the coastal portions of counties as winds have fallen below
criteria farther inland. The rest of the advisory should be able
expire on time this evening.
Cloud cover is generally moving off to the east with mostly clear
skies noted west of an ALI to VCT line. Some indications that we
could see some mid-level stuff fill back in behind the clearing
though. Models also indicate some mid/upper level moisture into
the night, so do have some concerns with min temps tonight. If we
get much in the way of cloud cover, current forecast of lows in
the upper 30s north and low to mid 40s elsewhere could be too
cold. But general radar trends have provided some confidence that
we wont see too much cloud cover, especially inland.
Sunday looks to be a pleasant...though slightly cool day across
the area. It might finally feel a little more like December. Highs
will be in the middle to upper 60s. Mainly sunny skies and light
winds will have it feeling better than similar temperatures today.
Winds will begin to shift around to the northeast and east already
Sunday night leading to a not as cool night. with lows mainly in
the upper 40s and 50s.
LONG TERM (Monday through Saturday)...
There's not much change to the long term forecast. Onshore flow will
help to bump up PWAT's to around 1.5 inches by Monday, which is well
above normal. Combined with a coastal trough developing near the
coast will bring isolated showers mainly over the waters. Then, a
deep amplitude trough moves onshore from the east Pacific Tuesday
before lifting northeast across the Desert Southwest, reaching the
Great Plains by Wednesday. This will generate a cold front but
models are still indicating it will stall out over Central Texas.
However, flow will increase across South Texas due to tighter
pressure gradients.
Late in the week another mid level trough develops over the Desert
Southwest and extends further south. This will bring our next front
sometime during the weekend with current guidance suggesting
Saturday for FROPA over our CWA. Model guidance is still in
disagreement with timing with the GFS being the slower solution. As
such, have opted to stick with the NBM for now during this time-
frame for dewpoints and winds. Expecting showers across South Texas
but currently don't have thunder in the forecast this far out even
though this can't be completely ruled out and could change with
future forecast packages.
Temperatures will increase through the week to the low to mid 80s by
around mid-week with another cooldown will following the next front.
MARINE...
Strong northerly winds this afternoon will gradually subside this
evening and overnight. Gale warnings current in effect will be
replaced with small craft advisories into the night for winds and
seas. Conditions improve for Sunday with a light to moderate
northerly flow. Onshore flow will redevelop Sunday night into
Monday. Weak to moderate onshore flow Monday will increase to
moderate Tuesday night. Onshore flow will then briefly become
moderate to strong late Wednesday before becoming weak to moderate
Thursday morning. Isolated showers offshore are expected Monday
as a coastal trough develops near the coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 44 65 54 75 63 / 0 0 10 10 0
Victoria 39 64 50 74 63 / 0 0 0 10 10
Laredo 43 69 52 75 62 / 0 0 0 0 0
Alice 42 67 52 76 62 / 0 0 10 10 0
Rockport 45 65 56 75 66 / 0 0 10 20 10
Cotulla 38 67 49 73 61 / 0 0 0 0 0
Kingsville 43 67 53 77 63 / 0 0 10 10 0
Navy Corpus 49 66 59 74 68 / 0 0 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning until 8 PM CST this evening For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 8 PM CST this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
TMT/89...AVIATIONHazardous weather outlook, Dec 11, 3:43 PM CST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 343 PM CST Sat Dec 11 2021 TXZ229>234-239>247-342>347-442-443-447-122145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 343 PM CST Sat Dec 11 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Elevated fire weather conditions will continue through late this afternoon. A wind advisory is in effect through 6pm for coastal areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-122145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 343 PM CST Sat Dec 11 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A gale warning remains in effect for open waters through 8pm this evening. Small craft advisories will be needed into the overnight. A small craft advisory remains in effect for the bays until 8pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.